MAUDE Adverse Event Report: STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION

STRYKER NEUROVASCULAR CORK TARGET HELICAL NANO 2MM X 4CM; DEVICE, NEUROVASCULAR EMBOLIZATION
Model Number M0035452040
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is not available to the manufacturer.
 
Event or Problem Description
It was reported that prior to the procedure the subject coil was noted to have friction upon inserting into microcatheter hub.Physician proceeded to move coil back and re-advanced subject coil into microcatheter.During the procedure the subject coil was then noted to be prematurely detached at the detachment zone within the microcatheter.The subject coil was retrieved by withdrawing microcatheter and using micro guidewire.Physician replaced the subject coil and successfully completed the procedure with no clinical consequences to patient.
 
Additional Manufacturer Narrative
D4 expiration date ¿ added.D9 product available to stryker ¿ updated.D9 returned to manufacturer on ¿ updated.H3 device evaluated by mfg ¿updated.H3 summary attached - updated.H4 manufacturing date ¿ added.The device history record review confirms that there is no indication that the device, labeling or packaging failed to meet its specifications when released.Device was returned for analysis, the subject coil was returned and the lot number was confirmed with the packaging returned with the device.During visual inspection, the returned subject coil was manually detached.The proximal contact wire and the coil delivery wire were kinked/bent.Functional testing was unable to be carried out due to the condition of the returned device.The reported event is covered in the device directions for use (dfu).As well, the risk of the reported event is documented in the risk documentation and there are current controls to mitigate the risk of the as reported event.Additional information provided by the customer indicated that the device was prepared as per the dfu, continuous flush was maintained for the duration of the procedure, and the coil was pulled back and re-advanced due to friction at the microcatheter hub.The separated coil was pulled out of the microcatheter using a guidewire and was replaced with another size coil to complete the procedure.During analysis, the coil proximal contact and delivery wire were found to be kinked and the main coil had been separated from the wire.The main coil was noted to be kinked.Therefore, the reported event was confirmed.Based on visual inspection, it appears the coil had been manually detached.In the case of this complaint, it is likely that the main coil kinked when it was pulled back and re-advanced against the reported friction in the microcatheter hub.Due to the damage on the coil, it is probable that friction was encountered once the coil was advanced into the microcatheter and additional force was required to overcome the resistance causing the coil to prematurely separate in the catheter.An assignable cause of procedural factors will be assigned to the as reported and as analyzed events main coil prematurely detached/separated during use, as reported event main coil difficulty inserting, and as analyzed event main coil kinked/bent since these issues appear to be associated with a product that met stryker design and manufacturing specifications and was used in accordance with the dfu, but performance was limited due to procedural and/or anatomical factors during use.An assignable cause of handling damage will be assigned to the analyzed events coil proximal contact kinked/bent and coil delivery wire kinked/bent since these issues are likely due to handling of the device during the clinical procedure.
 
Event or Problem Description

Brand Name
TARGET HELICAL NANO 2MM X 4CM
Common Device Name
DEVICE, NEUROVASCULAR EMBOLIZATION
Manufacturer (Section D)
STRYKER NEUROVASCULAR CORK
ida industrial estate
model farm road
cork NA
EI  NA
MDR Report Key10428815
Report Number3008881809-2020-00241
Device Sequence Number11450785
Product Code HCG
UDI-Device Identifier07613252600374
UDI-Public07613252600374
Combination Product (Y/N)N
Initial Reporter CountryKR
PMA/510(K) Number
K153658
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/25/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/14/2022
Device Model NumberM0035452040
Device Catalogue NumberM0035452040
Device Lot Number21849274
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2020
Initial Date Received by Manufacturer 07/25/2020
Supplement Date Received by Manufacturer09/24/2020
Initial Report FDA Received Date08/19/2020
Supplement Report FDA Received Date09/25/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EXCELSIOR SL-10 MICROCATHETER (STRYKER); TRAXCESS .14 MICRO GUIDEWIRE (UNKNOWN); EXCELSIOR SL-10 MICROCATHETER (STRYKER); TRAXCESS .14 MICRO GUIDEWIRE (UNKNOWN)